Jump to content

Suzq: Won't let this beat us


Suzq

Recommended Posts

Hi everyone. I've been skulking around this forum for a while now so it is time for me to come out in the open & thank all of you for being so open & sharing your experiences & thoughts.

I am the spouse of a patient taking Pristiq for about 18 months. I'm not sure what dose he is on as he very secretive about his treatment but I do know that his dose has been increased recently & hence the changes in his behaviour have increased.

Reading from this forum has made me realise that his treatment is probably excessive as he presented to his GP with relatively mild circumstantial anxiety. He probably wasn't informed by his GP about the side effects of this Big Pharma poison. I certainly wasn't. I'm sure if he had been advised he would have thought twice about starting.

Apart from physically feeling like crap when he first went on Pristiq the 'relief' from his symptoms was almost instant & so because he received that instant gratification he embraced it as a 'wonder drug'.

Since that time his personality has altered so much. Like many others have said on here, he believes that "he can see more clearly now" & that "I am the root of his problems". Well maybe I am to some extent but I'm sure I'm not the only cause contrary to what he believes.

Any way, I just want to say again thank you to all of you from the bottom of my heart for helping me understand a bit of what might be going on. I know this is a forum for people coming off SSRIs & he is not yet at that point yet but I hope that he will be soon & I then I will have a rightful place on this forum.

(copied from my post on the Aussie page)

I am the spouse of a patient taking Pristiq for about 18 months. I'm not sure what dose he is on as he very secretive about his treatment but I do know that his dose has been increased recently & hence the changes in his behaviour have increased.

 

I believe that his treatment is probably excessive as he presented to his GP with relatively mild circumstantial anxiety. He probably wasn't informed by his GP about the side effects of this Big Pharma poison. I certainly wasn't. I'm sure if he had been advised he would have thought twice about starting.

 

Apart from physically feeling like crap when he first went on Pristiq the 'relief' from his symptoms was almost instant & so because he received that instant gratification he embraced it as a 'wonder drug'.

 

Since that time his personality has altered so much. Like many others have said on here, he believes that "he can see more clearly now" & that "I am the root of his problems". Well maybe I am to some extent but I'm sure I'm not the only cause contrary to what he believes.

Link to comment
  • Moderator

Apart from physically feeling like crap when he first went on Pristiq the 'relief' from his symptoms was almost instant & so because he received that instant gratification he embraced it as a 'wonder drug'.

 

Welcome, Suzq.  Sorry to hear what is going on.  It is all too familiar to those of us entrenched in the world of anti-depressants.

 

When I see a post where someone had "immediate relief" I am very highly inclined to believe that what caused the relief was in large part the "placebo effect" rather than some neurochemical change.  I say this in light of the fact that the drugs do not typically have real effect for at least a month and the research done by Irving Kirsch on the impact of the placebo effect in the anti-depressant space.

 

The fact that there are many adverse events occurring with respect to your husband is very common with these meds.

 

We can only wish you the best of luck and offer to provide insight and help as you move forward.

 

Best,

 

Andy

Sertraline 50mg and Clonazapam .375mg from 2000 -- symptoms of dizziness Spring 2012

increased to .5 Clonazapam and 100mg Sertraline -- no improvement

Benzo microtaper from November 2012 to November 2014 (followed benzo sites "taper benzo first")

Started Sertraline taper in December 2014 cut by 25mg to 75mg; 62.5mg 1/1/15 and 50mg on 2/1/15

Held at 50mg through April 5 to use liquid 
Reduced dosage in 10% or less drops from 50mg to 25mg -- at single tablet of 25mg on 10/5/15

Transitioned to all liquid for accuracy while tapering -- Horrible insomnia -- back to 25mg liquid and held until October 1, 2016

10/16 -- 11/18 tapered very slowly to 10.6mg.  No real improvement and never really stable so updosed to 12.5mg (1/2 a pill) for convenience and long hold.

After 8+ months of holding with no noticeable improvement decided to add .4ml of liquid Prozac (about 1.5mg) to see if that improves the situation

Supplements, Magnesium, D3, Omega 3, curcumin, Valerian, 81mg Aspirin, L-Theanine, Vit. C,

 

Link to comment
  • Moderator Emeritus

Hi Suzq , welcome to the site.

 

This is a common description of how people feel when starting over-activating antidepressants .  

Although I suspect you chose the word "instant" hastily , many people say that within 2-3 weeks

they have significant relief from the depression they were feeling  (Andy , I don't think Suzq meant

instant literally).

And that's why we think / feel / believe the AD's are making us feel better and are wonder drugs.

 

However at the same time , new behaviors that are not so attractive are beginning , and continue.

Good to see you've found the spouses thread and connected with others in the same predicament.

 

bw ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy